Alert archive / Texas / Coastal Flood Statements in 2021

Coastal Flood Statement 6, NWS Brownsville, TX

April 30, 2021Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Apr 30, 2021, 3:56 AM CDT for Kenedy County, Texas. It took effect at Apr 30, 2021, 7:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2021, 3:56 AM CDT (08:56 UTC)
In effect from
Apr 30, 2021, 7:00 AM CDT
Expired
Apr 30, 2021, 11:00 AM CDT
In force
4 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1919 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
-0.8
Supercell composite
-5.8

Open this sounding in Storm Lab

The text

As transmitted.

763 
WHUS44 KBRO 300856
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
356 AM CDT Fri Apr 30 2021

TXZ256-257-351-301600-
/O.NEW.KBRO.CF.S.0006.210430T1200Z-210430T1600Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
356 AM CDT Fri Apr 30 2021

* WHAT...Isolated minor coastal flooding expected.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...From 7 AM to 11 AM CDT this morning.

* IMPACTS...Wave run-up may approach the dunes along narrow 
  beaches. Beach equipment, such as umbrellas and chairs, could 
  be moved by waves. Vehicles driving along narrow beaches may 
  experience higher water levels. Elevated water levels may also 
  occur across the Laguna Madre and South Bay, and along State 
  Highway 4 west of Boca Chica State Park.

* ADDITIONAL DETAILS...Isolated minor coastal flooding will occur
  for a couple of hours before and after high tide, which is at
  9:30 AM CDT this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Apr 30, 3:31 AM CDT, 25 minutes earlier.

Area forecast discussion, Apr 30, 3:31 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
331 AM CDT Fri Apr 30 2021

.SHORT TERM (Now through Saturday): The most recent surface analysis
indicated a stationary front along the immediate coast, and this
frontal boundary is likely mainly responsible for the blossoming of
convection that has occurred over the past few hours over the
eastern inland section and coastal portion of the BRO CWFA.
Meanwhile, additional convection is developing over the central and
western portions of the region, much closer to the 500 mb low in
that area. Overall, numerous showers and thunderstorms will occur
during the entire forecast as the aforementioned mid-level low
tracks from northwest Mexico to near the Texas Big Bend. As a result
of the expected significant rain chances and associated cloud cover,
daytime high temperatures will be at below normal levels for today
and Saturday, while low temperatures tonight will be near normal.

A couple of aspects of the forecast need to be addressed. First, the
Storm Prediction Center (SPC) has placed all of Deep South Texas and
the Rio Grande Valley in a Marginal Risk of severe weather from
sunrise today to at least around sunset Saturday. Although large
hail and damaging winds will be the primary severe weather threats,
have opted to withhold this from the official forecast since the SPC
discussion mentions limited severe weather potential. Will instead
beef-up the wind and hail threat in the forthcoming Hazardous
Weather Outlook (HWO). Meanwhile, the SPC discussion also mentions
heavy rainfall. With abundant moisture expected to be in place
during the sustained precipitation event, have included the mention
of heavy rain in the official forecast, and will include it in the
HWO, too.

Second, given the relatively high forecast precipitation chances and
likelihood of heavy rainfall, have considered posting a Flash Flood
Watch for Deep South Texas and the Rio Grande Valley. However, with
model guidance suggesting the bulk of precipitation occurring
north of the BRO CWFA, and nearly all of Deep South Texas and the
Rio Grande Valley in a Severe to Exceptional Drought per the latest
drought monitor map released this past Thursday, will hold off on
the Flash Flood Watch for now, as parched soils have great capacity
to absorb most, if not all, of what falls from the sky through the
next 36 hours.

Finally, on a somewhat related note, will issue a Coastal Flood
Statement for a few hours this morning, as the combination of seas
and tides might create minor coastal flooding at the local
beaches.

.LONG TERM (Saturday Night through Thursday): The mid level
cutoff low that was spinning over northern Mexico during the short
term will finally sweep across Central Texas on Saturday night
into Sunday. As it progresses eastward, the frontal
boundary/surface trough centered over the lower Texas coastline
that will be responsible for aiding convection in the short term
and in the beginning of the long term, will also move eastward.
Before it does, there is a slight chance of showers and
thunderstorms Saturday night into Sunday.

As drier air moves in early next week, PoPs will drop off and
temperatures will ramp back up to above average. A surface low will
form over northern Texas on Monday, strengthening the local pressure
gradient and allowing the southeasterly winds to become breezy on
Monday afternoon. The next front will move into Deep South Texas on
Tuesday as another mid level trough moves across the Southern
Plains. This frontal boundary combined with deepening moisture and
modest instability will bring back a slight chance of showers and
thunderstorms Tuesday evening and then carry through Thursday
night as the frontal boundary stalls just south of the Rio Grande.

&&

.MARINE: Now through Saturday...Light to moderate winds and
moderate seas will prevail along the Lower Texas Coast during the
period with broad low pressure entrenched over the BRO CWFA.
However, seas may be high enough between 20 and 60 nautical miles
offshore to warrant Small Craft Exercise Caution there throughout
the forecast period.

Saturday Night through Wednesday...Favorable winds and seas
are expected through Sunday, except for the chance of showers and
thunderstorms Saturday night through Sunday morning that may lead to
localized reductions in visibility and strong gusts. On Monday,
southerly winds will pick up and SCEC conditions will be likely
across the lower Texas Gulf waters due to these winds. Seas will
build into Tuesday, making SCA conditions possible into Wednesday. A
frontal boundary will move through on Tuesday night, bringing
moderate northeasterly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  72  80  70 /  60  60  60  50
BROWNSVILLE          83  72  83  72 /  60  60  60  50
HARLINGEN            82  71  82  69 /  60  70  70  50
MCALLEN              84  71  84  69 /  60  70  70  40
RIO GRANDE CITY      85  70  87  69 /  60  80  60  30
SOUTH PADRE ISLAND   77  72  76  72 /  60  60  60  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...66-Tomaselli
Long Term...69-Farris
Hazardous weather outlook, Apr 29, 4:30 PM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
430 PM CDT Thu Apr 29 2021

TXZ248>257-351-353-302130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
430 PM CDT Thu Apr 29 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a high risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered to numerous showers and thunderstorms likely Friday into
Saturday with heavy rainfall at times. Some of the heavier storms
could lead to localized street flooding. A few storms may be
strong to severe with large hail and gusty winds possible.

An elevated risk of rip currents will be possible at the local
beaches Friday and again early next week.

Minor coastal flooding will be possible along the lower Texas coast
during high tide cycles into this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-302130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
430 PM CDT Thu Apr 29 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Small craft advisory conditions will prevail across the Gulf of
Mexico waters through 6 PM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Additional Small Craft Advisories may be needed early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:42 AM CDTSpecial Marine WarningBRO48 min
Apr 30, 7:24 AM CDTSpecial Marine WarningBRO66 min
Apr 30, 2:29 PM CDTFlash Flood WatchBROKenedy24 hr

Nearby

Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.